Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 8:58 PM CDT for Guadalupe County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 7, 2005, 9:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 11 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 080159 SVREWX TXC187-080215- /O.NEW.KEWX.SV.W.0178.050708T0158Z-050708T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 858 PM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GUADALUPE * UNTIL 915 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORM EXTENDED FROM SAN MARCOS TO NEW BRAUNFELS TO SCHERTZ...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MCQUEENEY...GERONIMO... SEGUIN AND KINGSBURY. LAT...LON 2975 9797 2965 9818 2942 9794 2962 9768 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:53 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 5:53 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 PM CDT THU JUL 7 2005 .UPDATE... A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/ DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS. AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY. RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT THU JUL 7 2005 TXZ171>173-183>194-202>209-217>225-228-081100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1150 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT. HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE. NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE AGAIN ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 7, 8:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 2 W INGRAM 30.08N 99.27W
07/07/2005 KERR TX CO-OP OBSERVER
NUMEROUS POWER LINES DOWN, TREE FELL ON TOP OF A CAR, EST
WIND GUST OVER 50 MPH.
0710 PM TSTM WND DMG 3 NW GEORGETOWN 30.68N 97.72W
07/07/2005 WILLIAMSON TX LAW ENFORCEMENT
SEVERAL POWER LINES DOWN ALONG WITH A FEW TREES.
0715 PM TSTM WND DMG 2 N JOHNSON CITY 30.30N 98.41W
07/07/2005 BLANCO TX COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES BLOWN DOWN, WHICH BLOCK
PART OF THE HIGHWAY.
0751 PM HAIL 2 S FLORENCE 30.81N 97.79W
07/07/2005 1.00 INCH WILLIAMSON TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY THE DEPUTY.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 54 min |
| Jul 7, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Jul 7, 8:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 59 min |
| Jul 7, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 60 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Jul 7, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 59 min |
| Jul 7, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
| Jul 7, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 59 min |
| Jul 7, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 45 min |
| Jul 7, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 47 min |
| Jul 7, 9:31 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.